I was due for my depo shot the first week of August 2006 and decided not to get it again (weight gain-depression etc).
Around Dec 1st, my breasts felt as if someone hit them with a sledgehammer. The pain was so bad-I had to wear a bra to sleep. This went on for about a month.
Dec 26th, I started bleeding-and it was not normal. It is not red-not heavy-but has not stopped. Today is Feb. 4th. I am still "bleeding" and noticed twice the other day this clear glob of something had discharged. It had a very thick consistency to it- and was the size of a marble both times.
Also-since about the middle of December, my stomach has been extremely sour-to the point I have not been able to drink coffee or water-and certain foods make my stomach turn now-foods that I love.
Just wondering if any of this is normal after coming off Depo.
Vaginal bleeding that has been lasting for more than a month is not normal and you should visit your gynecologist immediately! The gynecologist should identify the cause of bleeding. Vaginal bleeding could be either functional in nature, due to the hormonal disturbances caused by the depo-shot, or could have organic causes due to some infection or tumor in the uterus. The sore breasts you are experiencing, however, could be due to the hormonal disturbances caused by the hormonal depo-shot. Abdominal pain may or may not be related to your genitals.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.